MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that when the physician was performing a lower extremity angio with intervention and stent placement they attempted to remove the destination sheath from the femoral access site, it was observed that the sheath was breaking in two places.The physician then inserted a cook sheath g56220 to help support the removal.Both sheaths were removed and confirmed that the destination sheath had separation in two spots.A new sheath was inserted, and an abbott omnilink stent was placed without incident.The patient was not affected, and the case was completed without incident.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 7fr destination device along with the dilator was returned for evaluation.Visual inspection revealed that the sheath broke in two sections, 5 cm from the tip and also in the middle of the sheath.The wire was unraveled in these two sections and was exposed as seen in microscopic pictures.The destination sheath was mated with a non-terumo device as seen in the pictures.The dilator was kinked at the tip.No other anomalies were noted with the returned device.Functional testing was performed.The length of the coated area was measured to be 5 cm, and it was noted that the breakage occurred right after this section and the second breakage occurred in a non-coated section as well.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8736579
Report Number1118880-2019-00145
Device Sequence Number16669791
Product Code DYB
UDI-Device Identifier00389701006192
UDI-Public00389701006192
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K012854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberN/A
Device Catalogue NumberRSR04
Device Lot NumberWM24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2019
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK SHEATH G56220; STIFF GLIDE; COOK SHEATH G56220; STIFF GLIDE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient Weight60